I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Hormone and EBRT issues

User
Posted 11 Aug 2021 at 13:00

Hi everyone

I've had Bicalutimide for 1 month and Decapeptyl hormone treatment for 3 months and due to have another injection in 2 weeks - some advice

1. Should I continue with the 3 mth Decapeptyl injections or should I go for the 6 mthly? Is it 6 of one and half a dozen of the other? Or is one better than the other?

2. I get a lot of hot sweats day and night and sex has gone out the window - should I expect any other side effects moving forward?

3. I've been told I start EBRT in October - it will have been hormones for 5 and a bit months. I read about urinary and colon side effects, but a lot of people seem to get little or none - any advice here?

Thanks

Joe

User
Posted 11 Aug 2021 at 21:15

I'm mainly posting to bump your post to the top.

I was on zoladex for two years. Side effects did not got any worse as time went on. I can't see any disadvantage of six monthly but no personal experience of this.

I had brachy and EBRT so I had only half the dose of EBRT that you are having. I had no side effects. Modern RT machines are very good at shaping the beam side effects are probably less than they were 10 years ago. 

Dave

User
Posted 12 Aug 2021 at 08:56
RT side-effects are cumulative. I had RT over a six and a half week period (32 sessions). No real side-effects for the first month. For the final two weeks and several weeks after treatment a need to pee frequently, due to the radiation irritating the bladder (a very common side-effect), and I started passing a lot of clear mucus from the rear end - again very common.

Bladder issues cleared up within a month of the end of RT. Bowels took longer; pretty much back to normal after 6 months, and now (two and a half years after treatment) just a very, very occasional mucus "mishap".

Cheers,

Chris

 
Forum Jump  
©2022 Prostate Cancer UK